Advanced Search
MyIDEAS: Login to save this article or follow this journal

Proving Arrow’s theorem by PROLOG

Contents:

Author Info

  • Kenryo Indo

    ()

Abstract

This paper presented a simple PROLOG implementation for Arrow’s Social welfare function (SWF). Arrow (Social choice and individual values, Yale University Press, 1963) proved that any SWF which satisfies a set of conditions IIA, Pareto, and unrestricted domain should be dictatorial. The PROLOG program can prove the theorem for 3-alternative 2-agent case. With a minor modification it proves a version of the theorem without the Pareto condition by Wilson (Journal of Economic Theory, 5, 478–486, 1972). Copyright Springer Science+Business Media, LLC 2007

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://hdl.handle.net/10.1007/s10614-007-9086-2
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Society for Computational Economics in its journal Computational Economics.

Volume (Year): 30 (2007)
Issue (Month): 1 (August)
Pages: 57-63

as in new window
Handle: RePEc:kap:compec:v:30:y:2007:i:1:p:57-63

Contact details of provider:
Web page: http://www.springerlink.com/link.asp?id=100248
More information through EDIRC

Related research

Keywords: Social welfare function; Arrow’s impossibility theorem; PROLOG ;

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Nisan, Noam & Ronen, Amir, 2001. "Algorithmic Mechanism Design," Games and Economic Behavior, Elsevier, vol. 35(1-2), pages 166-196, April.
  2. Wilson, Robert, 1972. "Social choice theory without the Pareto Principle," Journal of Economic Theory, Elsevier, vol. 5(3), pages 478-486, December.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:kap:compec:v:30:y:2007:i:1:p:57-63. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F. Baum).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.